Traveling waves in the discrete fast buffered bistable system

Je-Chiang Tsai, James Sneyd

Research output: Contribution to journalArticle

Abstract

We study the existence and uniqueness of traveling wave solutions of the discrete buffered bistable equation. Buffered excitable systems are used to model, among other things, the propagation of waves of increased calcium concentration, and discrete models are often used to describe the propagation of such waves across multiple cells. We derive necessary conditions for the existence of waves, and, under some restrictive technical assumptions, we derive sufficient conditions. When the wave exists it is unique and stable.

Original languageEnglish
Pages (from-to)605-652
Number of pages48
JournalJournal of Mathematical Biology
Volume55
Issue number5-6
DOIs
Publication statusPublished - 2007 Nov 1

    Fingerprint

Keywords

  • Bistable
  • Buffer
  • Calcium
  • Traveling wave

ASJC Scopus subject areas

  • Modelling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics

Cite this